LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Just did a 3 Day Course of Coartem, Can this Cause Similar Mepron Blues ?

 - UBBFriend: Email this page to someone!    
Author Topic: Just did a 3 Day Course of Coartem, Can this Cause Similar Mepron Blues ?
lymetwister
Frequent Contributor (1K+ posts)
Member # 19590

Icon 5 posted      Profile for lymetwister     Send New Private Message       Edit/Delete Post   Reply With Quote 
Decided to try this drug since I can't tolerate Mepron or Quinine.

I took it exactly as prescribe 20mg/120mg 4 Tabs 2 x day. Still wasn't sold entirely on the Babs theory after all of this time. Thought it was the toxins from the meds making me Herx.

I guess I'm wrong and I don't know how I'm gonna get rid of the Babs. First 3 doses which was 1/2 way through wasn't so bad. Then came the bad Anxiety and Panic Attacks.

Yesterday afternoon, I was like OMG, how am I gonna take these last 2 doses. Well I did and I've been a 2 y.o. Crybaby all day... Major chills, fatigue, more Flu like Symptoms with Malaise. Oh and something with my middle back. I've complained about this before but it's really acting up. Feels like compression on my spinal cord like I fell on my back and had the wind knocked out of me.

So, add shortness of breath to the list. I'm better laying down than sitting up which doesn't go with anyone else in the world who is short of breath.

So, the million dollar question is can this drug alone take care of Babs by doing monthly cycles ? I couldn't see adding anything to it and the 1/2 life of the 2nd drug in it is 2-3 days, so it will keep doing it's thing over the weekend.

The Immunocal was helping me overall, although I Herx on that too, but thats general Immune support where this is directly aimed at Babesia. The WA1 they say is the hardest to get rid of and thats my enemy #1.

I think this drug just isn't used too much as when I do a search on here, I don't see many posting on it, but I am here to tell you it is very powerful.

Appreciate any thoughts/feedback.

Gary

Posts: 1227 | From District of Columbia | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
seekhelp
Frequent Contributor (5K+ posts)
Member # 15067

Icon 1 posted      Profile for seekhelp     Send New Private Message       Edit/Delete Post   Reply With Quote 
I took it. I thought it was going to damn kill me 1.5 days into it (heart pounding, anxiety absolutely through the roof, blood pressure skyrocket, etc.). It has a super long half life (7-10 days). By day 11, I felt the best I did in a long time. That "fairy tale" lasted 1-2 days and I was back to my old bad self. I tried it one more time a few months later and never got any positives from it again. I still have bad reactions/herxing whatever though. I read a lot of times this is a one hit wonder drug.

Good luck.

Posts: 7545 | From The 5th Dimension - The Twilight Zone | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
lymetwister
Frequent Contributor (1K+ posts)
Member # 19590

Icon 1 posted      Profile for lymetwister     Send New Private Message       Edit/Delete Post   Reply With Quote 
I stand corrected seek, the Drug site says 3-6 Days half life on the 2nd drug. Should be a fun week, NOT !

"Artemether is rapidly eliminated from plasma with a half-life of two to three hours, whereas lumefantrine is eliminated more slowly with a half-life of three to six days and provides a high long-term cure rate after a short treatment course [7]. The combination thus provides rapid clearance of parasitemia and most malaria-related symptoms, coupled with prevention of recrudescence."
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2760240/

Posts: 1227 | From District of Columbia | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
LymeMom Kellye
LymeNet Contributor
Member # 24807

Icon 1 posted      Profile for LymeMom Kellye   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
My daughter just finished her 2nd 3-day cycle at the same dosages. She herxes like crazy, gets super depressed and anxious. But afterwards, about a week later she gets better than ever.

Fatigue lifts. Depression and anxiety lessen. We lo
Ike this drug!

Posts: 333 | From Lyme Here Too | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
jwall
LymeNet Contributor
Member # 22999

Icon 1 posted      Profile for jwall     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am doing Coartem too and have the same reaction - depressed, crying spells, pain in my whole body, feel feverish and sweat, alternates with chills, all of my head symptoms are exacerbated, so tired, and I have shallow breathing like I can't get enough air in. Also feels like a right hug around my chest. I hope it gets better.
Posts: 618 | From NC | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
desertwind
Frequent Contributor (1K+ posts)
Member # 25256

Icon 1 posted      Profile for desertwind     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, same reaction when I had taken it..

Took me about a week after my last dose to feel human again..Hang in there..it is a tough med but one that I found to be helpful.

Posts: 1671 | From Tick Infested New Jersey | Registered: Apr 2010  |  IP: Logged | Report this post to a Moderator
sapphire101
LymeNet Contributor
Member # 6638

Icon 1 posted      Profile for sapphire101     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'm on it right now. Today is the first of 3 days. It's rough but to me it's worth it. I always have better days afterwards.

Sapphire

Posts: 495 | From KY USA | Registered: Dec 2004  |  IP: Logged | Report this post to a Moderator
behealthyagain
Member
Member # 31816

Icon 1 posted      Profile for behealthyagain     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ditto with desert wind. Keeps working and symptoms keep increasing for several days after finished. A week after finishing it to feel human and several more days to actually feel good.
Hang in there.

Posts: 27 | From midwest | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
lymetwister
Frequent Contributor (1K+ posts)
Member # 19590

Icon 1 posted      Profile for lymetwister     Send New Private Message       Edit/Delete Post   Reply With Quote 
Are you guys treat Microti or Duncani ? or some other type of Parasitic infection ?

For me, it's hitting WA1 and would love to know how many "Rounds" it takes before one starts feeling some sort of relief. The Symptoms I posted above are resolving now that time has passed.

I would hate to think I have to go through that again, but I will do another round very soon.

Thanks everyone ! Wonder why Dr. H. seems to be the only one who pushes this drug. He says it's one of the few Babs meds that doesn't build resistance. Anyone else heard of this ?

Posts: 1227 | From District of Columbia | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.